MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/30/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/30/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430498
Medical Device Problem Codes Difficult or Delayed Activation (2577); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment for a moderately calcified lesion (90 percent stenosis degree) in a mildly tortuous part of the mid popliteal artery.It was difficult to release the pulsar-18 t3 stent.The stent was finally released in the body, but completely stretched (approx.Double of the nominal length).To complete the intervention, a longer pulsar-18 t3 stent was implanted.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, a photograph taken from the angiogram was reviewed.The photograph shows two released stents in the popliteal artery.Geometric distortions of the stent structure are visible.The inhomogeneous radiopacity along the stent may be suggestive of focal stent compression or elongation.Unfortunately, the quality of the photograph is rather poor.The technical investigation of the affected device revealed that the outer shaft has been retracted by about 169 mm.The stent has been fully released.The stabilizer shaft is waved over a length of about 150 mm, starting about 140 mm distal to the handle lever, and has wrinkled (i.E.Is strongly deformed) at the distal end of the handle lever.Also, the handle lever is bent over its entire length.The entire system is under tension.The handle was returned with the safety button in the unlocked position.The rotating wheel cannot be further rotated.The findings show that the outer shaft has been retracted too far into the stabilizer shaft which eventually caused axial compression of the entire system.However, this damage was caused after the stent release.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Please note that, according to the ifu, any slack in the delivery system outside the patient could result in incorrect stent placement, potential stent compression or elongation.It should also be noted that pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries and for the treatment of insufficient results after percutaneous transluminal angioplasty (pta), e.G.Residual stenosis and dissection.

Brand Name
PULSAR-18 T3 6/30/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key22099051
Report Number1028232-2025-02604
Device Sequence Number20934781
Product Code NIP
UDI-Device Identifier07640130446960
UDI-Public(01)07640130446960(17)2803
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number430498
Device Catalogue Number430498
Device Lot Number02251095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown